MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G30009
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an unspecified procedure the tip of the flexor shuttle tibial guiding sheath was split.This was noted upon opening the package in the sterile field, and there was no patient impact.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufactures instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one ksaw-5.0-18/38-90-rb-shtl-hc sheath was received prior to use.Biomatter was present on the cap only (not indicative of use).Less than a half millimeter of what appeared to be trt tubing extended past the sheath tip.Overall sheath length from hub to distal tip was 89.1cm.Bends were observed 0.2cm and 3.9cm from the hub.Visual and manual evaluation determined that no sharp edges were present.However, a clear material protruded from the tip approximately 1 mm.The clear material inside the lumen appeared to be partially separated from the outer sheath.Destructive testing was performed by cutting off the tip.Then, the distal tip was cut open.The clear material was confirmed to be the inner lining material, tnrt.Additionally, a document based investigation evaluation was performed.There is evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could potentially contribute to this failure mode.This nonconformance was for ¿endhole clutter/fuzzy/ragged/rough/slanted¿.While this nonconformance was related to the reported failure, the affected units were scrapped and not replaced.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.However, while there were no sharp edges or splits noted, the inner lining material was separating from the tip and a retraining was requested on 16jan2019 ¿ but the individual responsible for the error is no longer working for the company.Additionally, the quality control checker has moved to another department and is no longer responsible for sheath inspections.Therefore, retraining will not be completed.It should also be noted that an ifu is provided with the device, which states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could be traced to manufacturing and a quality control deficiency.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8151257
Report Number1820334-2018-03535
Device Sequence Number13841086
Product Code DYB
UDI-Device Identifier00827002300095
UDI-Public(01)00827002300095(17)190901(10)7243793
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/01/2019
Device Model NumberG30009
Device Catalogue NumberKSAW-5.0-18/38-90-RB-SHTL-HC
Device Lot Number7243793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer03/19/2019
03/17/2020
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date03/26/2019
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1